MAUDE Adverse Event Report: ETHICON INC. VICRYL RAPIDE; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VICRYL RAPIDE; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VR917
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Pain (1994)
Date of Event 01/13/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a delivery procedure on (b)(6) 2026 and suture was used.During the procedure, the patient underwent a left perineal incision with the help of forceps to deliver a live baby.After delivery, the perineal incision was checked and extended inward by 2cm.The doctor used suture to suture the incision for the patient, but during the suture process, the suture broke, causing mild damage to the patient's perineal tissue.The doctor used another suture to suture the injured bleeding area in a timely manner, which prolonged the surgery time and increased the patient's pain.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following information was requested, but unavailable: - how long was the delay? - were there any unexpected outcomes or complications as a result of the prolonged surgery time? -was there any change in the patient¿s post-operative care due to the prolonged procedure? --received information as following from sales rep via phone today.Please refer to the event description, other information requested is unknown.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Corrected information: d 4.Primary udi number.Additional information: d 4.Expiration date, h 6.Type of investigation.Additional information was requested, and the following was obtained: received information as following from sales rep via phone today.This event resulted in mild damage to the patient's perineal tissue, prolonged the surgery time and increased the patient's pain.No subsequent adverse event reports were received.A manufacturing record evaluation was performed for the finished device lot number and no non-conformances / manufacturing irregularities were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VICRYL RAPIDE
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-BRAZIL
rodovia presidente dutra
km 154
sao paulo 12240
BR   12240
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24434878
Report Number2210968-2026-01956
Device Sequence Number10253793
Product Code GAM
UDI-Device Identifier10705031134768
UDI-Public(01)10705031134768(17)240801(10)AM4652
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K033746
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2024
Device Catalogue NumberVR917
Device Lot NumberAM4652
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2026
Supplement Date Received by Manufacturer03/10/2026
Initial Report FDA Received Date02/24/2026
Supplement Report FDA Received Date04/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/08/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown